BT Buddies
Welcome, Guest
Please Login or Register.    Lost Password?
Tinnitus after stereotactic radiotherapy (1 viewing) (1) Guest
Go to bottom Favoured: 0
TOPIC: Tinnitus after stereotactic radiotherapy
#3701
Andy (User)
Posts: 1
graphgraph
User Offline Click here to see the profile of this user
Tinnitus after stereotactic radiotherapy 3 Years, 12 Months ago  
Hi! I had my tumour de-bulked 3 years ago and had stereotactic radiotherapy (SRT) after surgery. In August this year I developed tinnitus and it seems damage was caused to the auditory nerves during treatment. I have spoken with oncology nurses today, and they have told me that I am not the first person to contact them with this problem. The treatment team at Clatterbridge have been contacted by Walton Neuro regarding this issue, and I am now waiting for an answer. I just wondered if anyone else was in a similar situation.

regds

Andy
 
Logged Logged  
 
Andy
  The administrator has disabled public write access.
#3705
Cassandra (User)
Posts: 2
graphgraph
User Offline Click here to see the profile of this user
Re:Tinnitus after stereotactic radiotherapy 3 Years, 10 Months ago  
Hi Andy, I developed tinnitus following radiotherapy, on the opposite side to the treatment. It start a few months in and by 8 months had become continuous. They couldn't find any specific damage and offered no treatment initially. Last year, 3+ years later, they offered me a hearing aid to help mask the tinnitus. It's not a perfect solution but it does help to reduce it significantly when in use, although as soon as the hearing aid is out it kicks back in within minutes. I know of quite a few other people who have developed tinnitus post rt, so it may be a fairly common side effect but not all neuro teams will acknowledge it. Mine didn't at first, they said it was coincidence, and the first audiologist I saw told me it was caused by stress.
 
Logged Logged  
  The administrator has disabled public write access.
Go to top